Vitamin B12 Shots

Posted by wkary @wkary, Sep 21, 2016

Post Live Transplant 2 years. Anyone have experience in receiving B12 shots and were they effective to some degree?

Interested in more discussions like this? Go to the Transplants group.

Hi, @wkary, and welcome to Mayo Connect! I am always thrilled to meet another liver transplant recipient!
I am 7 years post transplant, and I was directed to take iron orally, after my transplant for a while due to low red blood cells. I think that maybe it took a couple of years for my red blood count to get to a normal range and it has remained good since then. Are you currently taking the B12 shots? How long have you been taking them? And most important, How are you doing after your transplant?
I would like to invite you to look at some of our transplant discussions. Please feel free to join where you are comfortable. Rosemary

REPLY

I have been  giving  my self b12 shots for several months, and have not noticed  any difference  but  I am also  chronic  depressed. So that might make a difference. 

REPLY

Thanks! At one point my PCP wanted to try and Mayo said no way. I am 2 years out now so maybe things have changed.

REPLY

I am 6 yrs. post-kidney transplant and just at the last blood draw found that i was B12 deficient so am currently undergoing B12 injections. I already suffer from chronic fatigue and fibromyalgia so i feel I have noticed some improvement but can’t say that it has been a huge improvement. I am at week 3 so I am staying positive that this will improve the situation!! Sending positive vibes your way for stellar improvement!!

REPLY

Thanks! Prior to the liver transplant I had them and honestly I believe they were the only thing that kept me going with any kind of energy. They do take some time I recall to “help” so it might just be a waiting game. I’m currently coming off Pred so I am not going to address the situation until I get past that hurdle which will be another month. It will be interesting to see what you say at week 6. Best of luck and hope you get that improvement you are looking for!

REPLY
@wkary

Thanks! Prior to the liver transplant I had them and honestly I believe they were the only thing that kept me going with any kind of energy. They do take some time I recall to “help” so it might just be a waiting game. I’m currently coming off Pred so I am not going to address the situation until I get past that hurdle which will be another month. It will be interesting to see what you say at week 6. Best of luck and hope you get that improvement you are looking for!

Jump to this post

And you as well!!

REPLY

@wkary, I see that you are coming off prednisone. How is that going for you? I’ve been on 5 mg for 7 years. started coming off by tapering to 2.5mg for a month, and then 0 mg. My body did not like coming off of it. Body aches, nausea, fatigue, lethargy. I’m currently back on 2.5 mg. because of my discomfort. I hope you are doing well with coming off the prednisone. Rosemary

REPLY
@rosemarya

@wkary, I see that you are coming off prednisone. How is that going for you? I’ve been on 5 mg for 7 years. started coming off by tapering to 2.5mg for a month, and then 0 mg. My body did not like coming off of it. Body aches, nausea, fatigue, lethargy. I’m currently back on 2.5 mg. because of my discomfort. I hope you are doing well with coming off the prednisone. Rosemary

Jump to this post

I’ve been on 5 for about 7 months. Finally received the OK to taper off at 1mg per month. First 2 weeks of each drop are really rough. Aches, not hungry, fatigue etc. Then towards the end of the 2nd week it comes back around and I start feeling better. Then it starts over again the next drop. I am at 1mg now for the next 4 weeks and then done hopefully. I am really surprised that your doc went 2.5 at one time. Absolutely no doubt you were going to have those reactions. Pred. puts our adrenal glands to sleep and as we taper they wake up. Consider discussing a .5 or 1 drop ever month or os with your doc. It’s just your body needs to pick up where the pred is leav ing off. It will work itself off it just takes time.

REPLY
@rosemarya

@wkary, I see that you are coming off prednisone. How is that going for you? I’ve been on 5 mg for 7 years. started coming off by tapering to 2.5mg for a month, and then 0 mg. My body did not like coming off of it. Body aches, nausea, fatigue, lethargy. I’m currently back on 2.5 mg. because of my discomfort. I hope you are doing well with coming off the prednisone. Rosemary

Jump to this post

@wkary, This has been a frustrating time! My PCP is going to monitor me when I’m ready to try again.
To make things even more complicated, I’ve been diagnosed with exercise induced asthma since this prednisone fiasco. I’ve been thru complete cardio and pulmonology this summer to rule out heart or lung problems. I’ve been told that my prednisone levels were not high enough to relate to this sudden onset of breathing issues when dose was lowered. But, I can’t help but wonder if there is a relationship. I know what I was like before the taper, and I know when the change to my breathing occurred. To me it’s too coincidental!. Thanks for your reply. Rosemary

REPLY
@rosemarya

@wkary, I see that you are coming off prednisone. How is that going for you? I’ve been on 5 mg for 7 years. started coming off by tapering to 2.5mg for a month, and then 0 mg. My body did not like coming off of it. Body aches, nausea, fatigue, lethargy. I’m currently back on 2.5 mg. because of my discomfort. I hope you are doing well with coming off the prednisone. Rosemary

Jump to this post

Had to chime in on the asthma reference, Rosemary. 3 yrs. post-transplant my childhood asthma reactivated and it has been quite the reunion, and not of the good kind. I, too, join in and feel your tapering of prednisone played a role as well as having the compromised immune system. I truly hope you can see improvement as you work through this tapering of dosage and find an acceptable balance. This transplant life is quite the rollercoaster ride!! Blessings to you, and Mayo, for bringing us together!!
#transplantworld #wearechampions

REPLY
Please sign in or register to post a reply.